MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description/event details: the customer complained that foreign body was found on the needle.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there was a foreign body found on the needle.To aid in the investigation, three samples and three photos were received for evaluation by our quality team.A visual inspection was performed.Two samples have a dark colored speck of embedded degraded resin at the bottom part of the needle hub.The third sample has droplets of lubricant on the needle.The three photos provided show the samples received.No other defects or imperfections were observed.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.The droplet condition on the needle occurs if there is a failure in the valve controlling the lubricant.A device history record review was completed for provided material number 305198, lot 2175419.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21827382
Report Number1911916-2025-00277
Device Sequence Number9244594
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985(11)220624(17)270930(10)2175419
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number2175419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown